What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 18, 1:53 AM CST, 27 minutes earlier.
Area forecast discussion, Jun 18, 1:53 AM CST, 27 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
253 AM CDT Sun Jun 18 2017
.SHORT TERM...(Today through Tuesday night)
Issued at 253 AM CDT Sun Jun 18 2017
With the MCS entering the area and a Watch in effect will attempt
to be brief.
There appears to be plenty of instability to keep the MCS going
across much of the area through daybreak, but not sure if the wind
fields will be sufficient to keep the winds near severe levels.
We have had a rash of 40-45kt observations just upstream, and
hopefully it will stay in that range. Most of the available
guidance indicates that the system should be weakening as we head
toward daybreak, and the leading line convection certainly looks
strongest from northwest Jefferson county northward, while the
rest of the line looks rather unorganized. As for the watch we
decided to err on the side of caution. It will likely be done well
before 9 AM.
The 00Z models are quite muddled with the surface pattern later
today. The outflow from this system should push through the entire
area regardless of the strength of the convection, and the cold
front is not very well defined as it moves through our region.
The convective debris will make it hard to destabilize today, and
with the front not being very sharp/convergent, development may
not be as widespread as previously thought, and it may take longer
into the afternoon for it to develop. Not sure how much convection
we will see and therefore severe storms seem like a long shot at
this point.
It still looks like it may take most of tonight to get the front
and the last of the convection out of the area, but the cooler
weather is still on track for Monday. Unfortunately, it will warm
up above normal again on Tuesday.
.LONG TERM...(Wednesday through Saturday)
Issued at 253 AM CDT Sun Jun 18 2017
We will have weak high pressure over the area on Wednesday with dry
but warm conditions. It will not feel as humid on Wednesday either
with dew points progged to be in the lower 60s This high moves east
during the day on Wednesday and into Wednesday night.
We continue to watch a system that will be coming onshore in the
Gulf. Of course models differ on the track of this system but both
the Canadian and ECMWF bring moisture northward into our area
Thursday into Friday. This will mean the humid conditions will be
returning along with the chances for rain. The GFS shunts the system
eastward into the Gulf Coast states and keeps the moisture to our
southeast. If the Canadian and ECMWF are correct and that Gulf
system or remnants thereof come right up the Mississippi River, we
could see precipitation as early as Thursday night. These model
differences affect the forecast for Friday as well. However, the GFS
does indicate that deeper moisture will infiltrate the eastern parts
of the forecast area by Friday. Therefore, we will continue
advertising the best chances in the eastern half on Friday given the
path of the aforementioned system.
However, by Friday night into Saturday, we will be dealing with an
incoming frontal boundary from the north. Timing is fairly good
between models and good chances for convection will arrive Friday
night and last at least through Saturday night. Models have been
consistent in drying things out Sunday morning into the afternoon.
We will see high temperatures a few degrees either side of 90 for
Wednesday through Friday, with slightly lower temperatures on
Saturday given clouds/precipitation and lower readings on Sunday
behind the front.
&&
.AVIATION...
Issued at 657 PM CDT Sat Jun 17 2017
Main concern over the next 24 hours is with a thunderstorm complex
forecast to dive southeast into the region overnight into Sunday
morning. Gusty winds and lower cigs/vsbys can be expected with this
activity. Preliminary indications are that this complex may reach
far northwest counties around 05-07z and then progress southeast
through the area, exiting much of the region by 14-16z. Timing is
subject to change as some guidance is a bit faster or slower with
the convective complex. The potential for another round of storms
tomorrow afternoon across southeastern portions of the area is
largely contingent on how the first round evolves. Most of this
activity should be focused in western Kentucky. Otherwise, expect
VFR conditions through much of the period outside of thunderstorm
activity. Southerly winds tonight will tend to veer to the west as a
cold front moves through on Sunday.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
SHORT TERM...DRS
LONG TERM...CW
AVIATION...RJP
Hazardous weather outlook, Jun 17, 1:51 PM CST, 12 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
251 PM CDT Sat Jun 17 2017
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-182000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
251 PM CDT Sat Jun 17 2017
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
More widespread thunderstorms are expected to progress south and
east through the region tonight, mainly after midnight. These
storms will likely be organized into a linear complex, so some
threat of damaging winds will exist, especially across the
northern portions of southeast Missouri and southern Illinois. The
greater concern throughout the region will be heavy rainfall and
lightning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Scattered to numerous thunderstorms are expected Sunday through
Sunday night with the greatest coverage over west Kentucky. A few
strong to severe storms cannot be ruled out along and ahead of a
cold front mainly over west Kentucky Sunday afternoon and evening.
Damaging winds will be the primary severe concern, but heavy
rainfall and lightning will be the greater concerns throughout the
region.
There is a chance of thunderstorms on Friday. A few storms may
reach severe limits, along with heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may become necessary mainly over northern and
western portions of the region after midnight tonight, and over
west Kentucky Sunday afternoon and evening.
In the hours before
Local storm report, Jun 17, 8:25 PM CST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
925 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM FLOOD 3 SW HARDIN 36.73N 88.34W
06/17/2017 CALLOWAY KY TRAINED SPOTTER
HIGH WATER RESCUE REPORTED ON CHARLEY MILLER ROAD WEST OF
HWY 641 DUE TO VEHICLE DRIVEN INTO FLOOD WATERS.
&&
RJPLocal storm report, Jun 17, 8:58 PM CST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
958 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLOOD 2 NW ALMO 36.72N 88.30W
06/17/2017 CALLOWAY KY TRAINED SPOTTER
MULTIPLE PEOPLE TRAPPED IN VEHICLE ON HOPKINS ROAD FROM
WATER OVERFLOWING FLOODED CREEK. WATER RESCUE ONGOING.
0945 PM HEAVY RAIN 3 SW HARDIN 36.73N 88.34W
06/17/2017 M4.75 INCH CALLOWAY KY TRAINED SPOTTER
MEASURED IN PUBLIC RAIN GAUGE.
&&
RJPSpecial weather statement, Jun 18, 1:21 AM CST, 59 minutes before
Special Weather Statement
National Weather Service Paducah KY
221 AM CDT SUN JUN 18 2017
ILZ075-076-080-081-084-MOZ076-086-087-180800-
Perry IL-Franklin IL-Jackson IL-Jefferson IL-Wayne IL-Bollinger MO-
Cape Girardeau MO-Perry MO-
221 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR PERRY...WESTERN WAYNE...
JEFFERSON...JACKSON...FRANKLIN...NORTHEASTERN BOLLINGER...PERRY AND
NORTHERN CAPE GIRARDEAU COUNTIES UNTIL 300 AM CDT...
At 220 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Boulder to near Sparta to near Knob Lick.
Movement was east at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Carbondale, Mount Vernon, Jackson, Chester, Perryville, West
Frankfort, Murphysboro, Benton, Du Quoin, Pinckneyville, Christopher,
Rend Lake Area, Sesser, Zeigler, De Soto, Royalton, Wayne City,
Percy, Elkville and Hurst.
LAT...LON 3857 8830 3825 8854 3826 8870 3802 8870
3788 8881 3786 8915 3768 8915 3757 8952
3749 8949 3734 8975 3747 9014 3764 9015
3787 8994 3791 8984 3780 8967 3822 8959
3821 8915 3847 8915 3847 8870 3861 8869
TIME...MOT...LOC 0720Z 288DEG 45KT 3868 8925 3811 8966 3765 9045
DRSSpecial weather statement, Jun 18, 2:00 AM CST, 20 minutes before
Special Weather Statement
National Weather Service Paducah KY
300 AM CDT SUN JUN 18 2017
ILZ075-076-081>086-088-089-MOZ076-086-087-180845-
White IL-Jackson IL-Union IL-Johnson IL-Wayne IL-Saline IL-
Franklin IL-Hamilton IL-Williamson IL-Jefferson IL-Bollinger MO-
Cape Girardeau MO-Perry MO-
300 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UNION...WAYNE...EASTERN
JEFFERSON...NORTHWESTERN JOHNSON...WESTERN SALINE...FRANKLIN...
NORTHWESTERN WHITE...WILLIAMSON...SOUTHERN JACKSON...HAMILTON...
NORTHEASTERN BOLLINGER...SOUTHERN PERRY AND NORTHERN CAPE GIRARDEAU
COUNTIES UNTIL 345 AM CDT...
At 259 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Xenia to Cambria to 6 miles northwest of
Alliance. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Carbondale, Marion, Mount Vernon, Herrin, Harrisburg, West Frankfort,
Murphysboro, Benton, Carterville, Fairfield, Johnston City,
McLeansboro, Christopher, Rend Lake Area, Sesser, Zeigler, Carrier
Mills, Crainville, Cambria and Cobden.
A severe thunderstorm watch remains in effect until 900 AM CDT for
south central, southern and southeastern Illinois...and southeastern
Missouri.
LAT...LON 3860 8815 3855 8815 3761 8864 3742 8986
3753 9014 3761 9014 3779 8920 3848 8884
3848 8870 3861 8869
TIME...MOT...LOC 0759Z 273DEG 35KT 3861 8869 3779 8912 3760 9010
DRS